Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2006, 7:43 PM EDT for Sullivan County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 7:43 PM EDT (23:43 UTC)
- Expired
- Apr 16, 2006, 8:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 90 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:39 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 162343 SVRIND INC153-170030- /O.NEW.KIND.SV.W.0133.060416T2343Z-060417T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 743 PM EDT SUN APR 16 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SULLIVAN COUNTY IN SOUTHWEST INDIANA * UNTIL 830 PM EDT * AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEROM...OR ABOUT 12 MILES EAST OF ROBINSON...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SULLIVAN AROUND 750 PM EDT... DUGGER AROUND 800 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3907 8762 3898 8758 3899 8725 3913 8726 $$ PUMA
1 follow-up statement
000 WWUS53 KIND 170002 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 802 PM EDT SUN APR 16 2006 INC153-170030- /O.CON.KIND.SV.W.0133.000000T0000Z-060417T0030Z/ SULLIVAN- 802 PM EDT SUN APR 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL SULLIVAN COUNTY... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF MEROM...OR ABOUT NEAR ROBINSON...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MEROM AROUND 810 PM EDT... SULLIVAN AROUND 820 PM EDT... DUGGER AROUND 825 PM EDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR INDIANA. LAT...LON 3907 8762 3898 8758 3899 8725 3913 8726 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:19 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 16, 2:19 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 219 PM EDT SUN APR 16 2006 .SYNOPSIS... SURFACE LOW PRESSURE AND UPPER LOW WERE LOCATED ACROSS IA AT 18Z. WARM FRONT EXTENDED FROM SURFACE LOW INTO CENTRAL IN...NEAR INDIANAPOLIS. PREVIOUS ELEVATED CONVECTION HAD DIMINISHED...BUT RADAR MOSAIC SHOWED STORMS DEVELOPING QUICKLY ACROSS ILLINOIS. && .DISCUSSION... FORECAST FOCUS IS ON PRECIPITATION AND SEVERE WEATHER TONIGHT. MODELS IN PRETTY GOOD AGREEMENT. WILL USE A BLEND. WARM FRONT MAY LIFT A LITTLE NORTH THIS AFTERNOON...BUT WITH SURFACE LOW EXPECTED TO PASS ACROSS SOUTWESTERN FORECAST AREA /FA/ DO NOT SEE FRONT GOING MUCH FARTHER NORTH. THIS WARM FRONT WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS INTO THIS EVENING. WELL NORTH OF THE WARM FRONT EXPECT LARGE HAIL TO BE THE PRIMARY THREAT AS CONVECTION WILL BE MORE ELEVATED. HEAVY RAIN ALSO A CONCERN HERE AS WELL WITH GOOD MOISTURE TRANSPORT OVER THE FRONT. WILL HIGHLIGHT HEAVY RAIN POSSIBILITY IN GRIDS/ZFP. SOUTH OF THE FRONT WHERE CONVECTION BECOMES MORE SURFACE BASED DAMAGING WINDS ALSO BECOME MORE PROBABLE. IN ADDITION...WITH SURFACE LOW APPROACHING...TORNADO THREAT INCREASES ACROSS SOUTHWEST FA AND NEAR THE WARM FRONT. SPC HAS PUT SOUTHWESTERN FA IN MODERATE RISK WHICH LOOKS GOOD. FOR ENTIRE FA WILL HIGHLIGHT SEVERE THREAT IN GRIDS/ZFP. WILL HIT POPS HARD AS MOST OF FA SHOULD GET MEASURABLE PRECIPITATION. AS FAR AS TEMPERATURES...MOS GUIDANCE IS SIMILAR AND LOOKS GOOD WITH SOME COLD ADVECTION BEGINNING LATER TONIGHT AFTER SURFACE LOW PASSES. ON MONDAY DRIER AIR WORKS IN FROM THE NORTHEAST. THIS WILL SCOUR OUT THE CLOUDS AND ALLOW SUNSHINE. COLD ADVECTION WILL OCCUR THOUGH AND SHOULD KEEP TEMPERATURES CLOSER TO SEASONAL LEVELS IN THE 60S. MOS GUIDANCE RELFECTS THIS AND LOOKS GOOD. DRY WEATHER THEN CONTINUES MONDAY NIGHT INTO MUCH OF TUESDAY NIGHT AS HIGH PRESSURE TAKES OVER. ANOTHER UPPER LOW MOVES INTO IA BY WEDNESDAY AFTERNOON. A SURFACE FRONT WELL AHEAD OF THIS LOW WILL BRING ANOTHER ROUND OF RAIN TO THE FA...POSSIBLY AS EARLY AS LATE TUE NIGHT. PREVIOUS GRIDS REFLECTED THIS AND LOOK GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 16, 4:07 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EDT SUN APR 16 2006 INZ021-028>031-035>049-051>057-060>065-067>072-172015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 307 PM CDT SUN APR 16 2006 /407 PM EDT SUN APR 16 2006/ ...SEVERE WEATHER EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND LARGE HAIL HEAVY RAINFALL AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS ARE EXPECTED IN MOST OF CENTRAL INDIANA TONIGHT. DISCUSSION: A WARM FRONT WAS FROM NEAR LAFAYETTE TO NEAR CINCINNATI. THUNDERSTORMS IN ILLINOIS WILL INTERACT WITH THIS FRONTAL BOUNDARY TO KEEP A CHANCE OF SEVERE WEATHER IN THROUGH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW LAND FLOODING MAY RETURN OVER THE NEXT FEW DAYS ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE RIVER AND THE WABASH RIVER BECAUSE OF LOCALLY HEAVY RAINFALL TONIGHT. ON WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. STAY TUNED TO NOAA ALL HAZARDS RADIO FOR FURTHER UPDATES AND TIMING OF THIS EVENT. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS ALL SPOTTERS IN THE WATCH AREA ACTIVATE AND REPORT ALL SEVERE WEATHER TO THIS OFFICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 16, 4:35 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 6 S LAFAYETTE 40.32N 86.87W
04/16/2006 E0.75 INCH TIPPECANOE IN AMATEUR RADIO
&&
ALAMMERSLocal storm report, Apr 16, 5:03 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 N FRANKFORT 40.31N 86.51W
04/16/2006 E0.88 INCH CLINTON IN EMERGENCY MNGR
&&
ALAMMERSLocal storm report, Apr 16, 5:39 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FUNNEL CLOUD E MICHIGANTOWN 40.33N 86.39W
04/16/2006 CLINTON IN LAW ENFORCEMENT
&&
ALAMMERSLocal storm report, Apr 16, 5:46 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FUNNEL CLOUD 4 SE MICHIGANTOWN 40.29N 86.34W
04/16/2006 CLINTON IN LAW ENFORCEMENT
&&
ALAMMERSLocal storm report, Apr 16, 6:01 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
601 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 N RUSSIAVILLE 40.43N 86.27W
04/16/2006 E0.50 INCH HOWARD IN AMATEUR RADIO
&&
ALAMMERSLocal storm report, Apr 16, 6:13 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 2 SW KOKOMO 40.46N 86.16W
04/16/2006 E0.50 INCH HOWARD IN AMATEUR RADIO
&&
ALAMMERSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:37 AM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 38 min |
| Apr 16, 8:40 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 50 min |
| Apr 16, 9:05 AM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 40 min |
| Apr 16, 2:43 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 47 min |
| Apr 16, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 43 min |
| Apr 16, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 31 min |
| Apr 16, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Montgomery, Tippecanoe | 45 min |
| Apr 16, 5:16 PM EDT | Tornado Warning | IND | Clinton | 29 min |
| Apr 16, 5:40 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 35 min |
| Apr 16, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 45 min |
| Apr 16, 7:03 PM EDT | Tornado Warning | IND | Sullivan | 42 min |
| Apr 16, 7:17 PM EDT | Tornado Warning | IND | Parke, Vermillion | 43 min |
| Apr 16, 7:25 PM EDT | Tornado Warning | IND | Knox | 50 min |
| Apr 16, 7:41 PM EDT | Tornado Warning | IND | Sullivan | 34 min |
| Apr 16, 7:56 PM EDT | Tornado Warning | IND | Parke, Vermillion | 64 min |
| Apr 16, 7:57 PM EDT | Tornado Warning | IND | Daviess, Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.